Texas, 2019Tornado in Texas, May 8, 2019
May 8, 2019 · NWS HGX · 1 event in 1 county or zone
A strong line of thunderstorms passing across the Brazos River Valley spun up a short-lived tornado near College Station.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong line of thunderstorms passing across the Brazos River Valley spun up a short-lived tornado near College Station.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 8, 11:50 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, May 8, 11:50 AM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1250 PM CDT Wed May 8 2019
.AVIATION...
Possible SHRA/TSRA this afternoon as line of storms moves into the area
from the west with higher chances CLL and UTS and lower chances further
off to the south. A mix of MVFR/VFR ceilings for most locations with
lower ceilings and visibilities in/around storms. Could see lowering
ceilings overnight along with potential fog development. Best SHRA/TSRA
chances currently look like this afternoon and possible into this evening,
then again starting some time tomorrow afternoon when a cold front begins
to edge into the area from the north. We will need to watch for possible
development maybe at any time overnight and on through tomorrow morning
and afternoon with any boundaries leftover from this afternoon's storms.
42
&&
.PREV DISCUSSION... /ISSUED 1021 AM CDT Wed May 8 2019/
UPDATE...
Tough forecast for today with surface front focusing primary
thunderstorm development still across central TX expected to
continue moving esewd into southeast TX later today. Ahead of
this, we remain quite moist and moderately unstable with weak
CIN. In addition, residual outflow boundaries from last nights
storms linger over the area. Thinking remains the same regarding
primary risk holding near the front as it moves starting in far NW
likely after 19-21z, and into northern half of southeast TX
through the mid evening. Shear is modest and with increasing
instability can still expect some organization to these storms, in
the form of supercells or small lines. SLGT risk certainly
warranted across this area, but Enhanced risk no longer forecast
from SPC. Main concern, given what we experienced yesterday, is
how storms behave and overall coverage. No guidance is painting
heavy rain/flooding, although as boundary slows and if storms try
to train we will have to be wary. Given the lack of guidance, will
hold off on Flash Flood Watch, but will have to readdress that
later today or tonight for the next several days.
All in all, pushed start time for higher PoPs back a bit up north
and lowered some of the severe wording. Also, given 7 foot seas,
have added Small Craft Advisory for offshore waters through
tonight.
Evans/Lichter
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 82 70 83 60 70 / 80 60 60 90 80
Houston (IAH) 83 74 85 67 76 / 70 70 70 90 80
Galveston (GLS) 81 77 82 73 79 / 30 60 40 80 80
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Thursday morning for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston Bay...
Matagorda Bay.
Small Craft Advisory until 7 AM CDT Thursday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&Hazardous weather outlook, May 8, 4:32 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
532 AM CDT Wed May 8 2019
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-091045-
Austin-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk-
San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington-
Wharton-
532 AM CDT Wed May 8 2019
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Showers and thunderstorms could develop along any residual
boundaries this morning. A squall line will approach from the
north and bring the threat of strong to severe storms. Damaging
winds, hail, a few tornadoes, and locally heavy rainfall will be
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Strong storms are possible Thursday and into the weekend as a
frontal boundary stalls out over southeast Texas. A series of
upper level disturbances coupled with the front and abundant
moisture will create a favorable environment for heavy rain.
Damaging winds, hail, and isolated tornadoes will also be possible
during this time frame.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed today. Emergency managers
should also prepare for activation at various times through the
remainder of the week.
TXZ436>438-091045-
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
532 AM CDT Wed May 8 2019
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Showers and thunderstorms will be possible today, and could
produce heavy rainfall, damaging winds, hail, and isolated
tornadoes.
Elevated tide levels will approach 3.5 feet this morning. Minor
coastal flooding will be possible, potentially impacting
vulnerable locations such as Highway 87 and 124. A coastal flood
advisory may be needed. Strong rip currents will also be possible
along Gulf facing beaches.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Elevated tide levels near 3.5 feet will continue through
Thursday. Minor coastal flooding will be possible, potentially
impacting vulnerable locations such as Highway 87 and 124. Strong
rip currents will also be possible along Gulf facing beaches.
A series of upper level disturbances will bring periods of showers
and thunderstorms through the remainder of the week. Heavy
rainfall, damaging winds, hail and isolated tornadoes will be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed today. Emergency managers
should also prepare for activation at various times through the
remainder of the week.
GMZ330-335-350-355-370-375-091045-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
532 AM CDT Wed May 8 2019
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Some showers and thunderstorms will be possible today, and could
produce heavy rainfall, gusty winds, and hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A series of upper level disturbances will bring periods of showers
and thunderstorms through the remainder of the week. Some storms
could be strong with gusty winds, hail and periods of heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed.
In the hours before
Special weather statement, May 8, 12:14 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
114 PM CDT Wed May 8 2019
TXZ195-081845-
Burleson TX-
114 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURLESON COUNTY
UNTIL 145 PM CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanglewood, or near Rockdale, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Caldwell and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
LAT...LON 3073 9663 3055 9658 3046 9690 3047 9691
3049 9690 3050 9691 3051 9690 3054 9692
3055 9695 3056 9696
TIME...MOT...LOC 1813Z 254DEG 32KT 3057 9699Local storm report, May 8, 1:21 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
221 PM CDT WED MAY 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TORNADO 3 NNW CHANCES STORE 30.57N 96.41W
05/08/2019 BRAZOS TX TRAINED SPOTTER
ROTATING WALL CLOUD AND ROPE TORNADO.
&&
EVENT NUMBER HGX1900112
42Tornado, Brazos
- When
- May 8, 1:21 PM CST to 1:24 PM CST
- Where
- Brazos County, 1.33 mi SW of (Cll)easterwd Fld Co to 0.88 mi WSW of (Cll)easterwd Fld Co
- Rating
- EF0
- Path length
- 0.88 mi
- Path width
- 15 yd
- Reported by
- Law Enforcement
- Coordinates
- 30.564, -96.383
A tornado was sighted near Easterwood Field.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Mississippi, May 8 to 9, 2019$2.0 million · EF1 · 39 events
- Tornado and Flash Flooding in Arkansas, May 8, 20199 injured · $208,000 · EF1 · 14 events
- Rip Current in Florida, May 8, 20191 death · 1 event
- Tornadoes and Flash Flooding in Louisiana, May 8 to 9, 2019$1.5 million · EF1 · 29 events
- Flash Flooding and Hail in Texas, May 8 to 11, 2019$6.5 million · 4 in hail · 16 events
- Tornadoes and Flash Flooding in Louisiana, May 8 to 9, 2019$728,000 · EF1 · 15 events
- Tornadoes and Flash Flooding in Texas, May 8 to 9, 2019$135,000 · EF1 · 17 events
- Flash Flooding and Flood in Arkansas, May 8 to 9, 2019$500,000 · 55 kt wind · 5 events
- Wildfire in Oregon, May 8, 2019$300,000 · 1 event
- Flash Flood and Damaging Winds in Arkansas, May 8, 2019$50,000 · 61 kt wind · 4 events
- Tornado and Flash Flooding in Texas, May 8, 2019$45,000 · EF0 · 4 events
- Coastal Flood in Ohio, May 8 to 13, 2019$35,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830458.